Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at May 6, 2009, 10:05 PM EDT for Lunenburg County, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2009, 10:05 PM EDT (02:05 UTC)
- Expired
- May 6, 2009, 10:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Lunenburg County, VA
The radar
The Norfolk radar (KAKQ), 115 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 8:26 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 513 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 070205
TORAKQ
VAC111-070230-
/O.NEW.KAKQ.TO.W.0013.090507T0205Z-090507T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1005 PM EDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1030 PM EDT
* AT 1004 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF
VICTORIA...OR NEAR KEYSVILLE...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
7 MILES NORTHWEST OF VICTORIA BY 1030 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3704 7847 3711 7831 3710 7829 3712 7827
3712 7824 3711 7822 3710 7822 3708 7819
3699 7811 3692 7849
TIME...MOT...LOC 0205Z 245DEG 21KT 3697 7850
$$
HURLEY2 follow-up statements
000
WWUS51 KAKQ 070222
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1022 PM EDT WED MAY 6 2009
VAC111-070230-
/O.CON.KAKQ.TO.W.0013.000000T0000Z-090507T0230Z/
LUNENBURG VA-
1022 PM EDT WED MAY 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR NORTH
CENTRAL LUNENBURG COUNTY...
AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ARVINS STORE...OR
NEAR KEYSVILLE...MOVING NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
NUTBUSH AND 7 MILES WEST OF RUBERMOUNT BY 1030 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT THURSDAY MORNING
FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN
VIRGINIA.
&&
LAT...LON 3711 7831 3710 7829 3712 7827 3712 7824
3711 7822 3710 7822 3708 7819 3705 7816
3700 7836 3707 7840
TIME...MOT...LOC 0222Z 245DEG 21KT 3701 7839
$$
HURLEY000
WWUS51 KAKQ 070234
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1034 PM EDT WED MAY 6 2009
VAC111-070244-
/O.EXP.KAKQ.TO.W.0013.000000T0000Z-090507T0230Z/
LUNENBURG VA-
1034 PM EDT WED MAY 6 2009
...THE TORNADO WARNING FOR NORTH CENTRAL LUNENBURG COUNTY HAS
EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT THURSDAY MORNING
FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN
VIRGINIA.
LAT...LON 3711 7831 3710 7829 3712 7827 3712 7824
3711 7822 3710 7822 3708 7819 3705 7816
3700 7836 3707 7840
TIME...MOT...LOC 0222Z 245DEG 21KT 3701 7839
$$
HURLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 6, 3:02 PM EDT, 7 hours 3 minutes earlier.
Area forecast discussion, May 6, 3:02 PM EDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EDT WED MAY 6 2009
.SYNOPSIS...
A WARM FRONT SLOWLY LIFTS NORTH THROUGH VIRGINIA TONIGHT AS LOW
PRESSURE MOVES NORTHEAST ALONG THE MOUNTAINS. THE LOW WILL CONTINUE
MOVING INTO NEW YORK STATE THURSDAY...PUSHING A TRAILING COLD
FRONT ACROSS THE AREA. THE FRONT STALLS NEAR THE MID ATLANTIC
REGION FRIDAY INTO SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SFC LO PRES LCTD OVR KY THIS AFTN...W/ WRMFNT XTNDG EWD TO THE
MDATLC CST. THAT FNT GRDLY MVG N THROUGH SRN VA ATTM...BY LT
EVE...WL BE ACRS NRN SXNS OF FA. HIER INSTABILITY/WRM AMS SPRDG
N...SOME INDCTN OF BETTER LLVL HELICITY/DRCTNL SHR THROUGH THIS
EVE. TOR WATCH IS OUT UNTIL 9 PM...WL BE WATCHING FM STRNGR CNVTN
TO DVLP IN THE NEXT CPL HRS (FM S TO NE)...INITIALLY CLS TO THE
VA/NC BRDR. WL NEED TO BE ALERT TO STRNG/SVR WND GUSTS/LRG HAIL.
OVRNGT...CONTD HI PTNTL FOR SHRAS/SCTD T AHD OF APPROACHING SFC
CDFNT FM THE W (AS LO PRES TRACKS NE THROUGH PA...TWD NE CONUS).
WL HV POPS GENLY FM 60-80% THRUT...W/ LO TEMPS IN THE 60S.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
LLVL FLO BCMG MR WSWLY DURG THU...W/ WKNG FNTL BNDRY REACHING THE
CST IN THE AFTN. WL CONT W/ HI CHC/LIKELY POPS IN THE MRNG
HRS...W/ CHC POPS...ESP E OF I95 IN THE AFTN HRS. MDL GUID HINTING
AT ONLY SLGT LLVL DRY AIR ADVCTN/LWRG SFC-BLYR DWPTS IN THE
AFTN...AND MNLY CONFINED TO WRN/CNTRL SXNS OF FA. HI TEMPS FM THE
M70S TO L80S.
FNTL BNDRY CONTS TO DSPT OVR SE VA/NE NC THU NGT. GOING W/
CLR/PCLDY SKY...AND PSBL FG DVLPMNT AFT MDNGT (GIVEN SATURATED
SOIL AND LGT SFC WNDS). LO TEMPS FM THE U50S TO M60S.
FRI LOOKS TO BE BEST DAY OF THE WK (THUS FAR)...PSNY W/ HI TEMPS
IN THE 80S. WK UPR LVL SYS APPROACHES FM THE W LT FRI/FRI
NGT...PTNTLLY ACCOMPANIED BY ISLTD/SCTD SHRAS/T. JET AXIS ALOFT/ZNL
FLO RMNG OVR THE RGN SAT...COULD PTNTLLY LEAD TO AT LEAST
ISLTD/SCTD CNVTN DVLPG AGN (MIDDAY/AFTN). LO TEMPS FRI NGT IN
THE 50S TO M60S. HI TEMPS SAT 70S TO L80S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRES BUILDS IN FROM THE W SUNDAY THRU EARLY NEXT WEEK...WITH
MORE BENIGN CONDITIONS INTO ERY NEXT WEEK. MODELS CONTINUE TO
DISAGREE ON HOW FAR TO PUSH THE FRONT...SO WILL CONTINUE TO KEEP
POPS AT SILENT OR LESS THROUGH THE PERIOD.
FOR TEMPS...MAXIMA RETURN TO MORE SEASONABLE VALUES FOR THE LATTER
HALF OF THE WEEKEND INTO THE FIRST HALF OF NEXT WEEK. HIGHS
GENERALLY IN THE 70S/NR80 INLAND FOR THIS PERIOD...U60S/L70S COASTAL
ZONES. LOWS GENERALLY IN THE 50S...THOUGH COULD EASILY SEE SOME U40S
IN NORMAL COOLER SPOTS OVER INTERIOR EASTERN SHORE AND NW OF RIC.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MAINLY MVFR/VFR CONDS THROUGH TONIGHT ACRS THE AREA AS FRNTL BNDRY
CURRENTLY ACROSS SOUTHCENTRAL VA SLOWLY LIFTS N. INCLUDED BRIEF
IFR CONDITIONS FOR RIC AND PHF DUE TO LINGERING LOW CIGS BUT
EXPECT THEM TO LIFT BY LATE AFTRN. SHWR ACTIVITIY STARTING TO
DEVELOP IN NC WILL MOVE NE ACRS THE REGION LATER THIS AFTRN
THROUGH TONIGHT. MVFR/IFR CONDS POSSIBLE ANYWHERE THIS EVENG INTO
THU MORNG...DUE TO STRNGER TSTMS AND HEAVIER SHOWERS. MAINLY
MVFR/VFR CONDS THEN LIKELY FOR THU THRU SAT DESPITE SLGT TO SML
CHCS FOR PCPN.
&&
.MARINE...
GENLY LGT FLOW THIS AFTN INTO ERY EVENING...AS WAVERING FRONT HEADS
BACK NORTHWARD. E/SE FLOW BECOMES S THEN SW AS LOW PRESSURE RIDES
THE BOUNDARY NORTH AND WEST OF THE REGION. SCA FLAGS GO UP THIS
EVENING FOR ALL ZONES INTO THU MORNG...AND INTO THE AFTN FOR THE NRN
CSTL WTRS. CONDS DIMINISH BELOW SCA CRITERIA FM FRI THRU SUN...WITH
A COLD FRNTL PASSAGE LATE SAT/SAT NGT. BUFR SOUNDINGS SUGGEST
POTENTIAL FOR 25-30 KT (NON-CONVECTIVE) GUSTS AS GRADIENT TIGHTENS
OVERNIGHT.
HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST...WITH GENLY GOOD
BOATING CONDITIONS FOR THE LATTER HALF OF THE WEEKEND INTO THE FIRST
HALF OF NEXT WEEK.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EDT
THURSDAY FOR ANZ630>633.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EDT
THURSDAY FOR ANZ654-656-658.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 6 PM EDT
THURSDAY FOR ANZ650-652.
&&
SYNOPSIS...ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...MAM
AVIATION...AM
MARINE...MAMHazardous weather outlook, May 6, 8:33 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 833 PM EDT WED MAY 6 2009 ANZ650-652-080045- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 833 PM EDT WED MAY 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... ...TORNADO WATCH 257 IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-080045- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 833 PM EDT WED MAY 6 2009 ...TORNADO WATCH 257 IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ANZ654-656-080045- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- 833 PM EDT WED MAY 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THURSDAY... ...TORNADO WATCH 257 IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ658-080045- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 833 PM EDT WED MAY 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-080045- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 833 PM EDT WED MAY 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY... ...TORNADO WATCH 257 IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HURLEY
In the hours before
Special weather statement, May 6, 7:53 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 753 PM EDT WED MAY 6 2009 VAZ065-070045- MECKLENBURG VA- 753 PM EDT WED MAY 6 2009 ...DEVELOPING THUNDERSTORMS MOVING INTO MECKLENBURG COUNTY VA... AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL LINE OF DEVELOPING THUNDERSTORMS...ORIENTED FROM 24 MILES WEST OF SOUTH HILL TO 45 MILES SOUTHWEST OF SOUTH HILL...OR FROM 12 MILES SOUTH OF REDOAK TO 10 MILES WEST OF OXFORD...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SOUTH HILL AROUND 845 PM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 05
Special weather statement, May 6, 9:17 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 917 PM EDT WED MAY 6 2009 VAZ079-070215- BRUNSWICK VA- 917 PM EDT WED MAY 6 2009 ...STRONG THUNDERSTORM MOVING INTO BRUNSWICK COUNTY... AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LAWRENCEVILLE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DOLPHIN AT 925 PM EDT...WARFIELD AT 935 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 05
Special weather statement, May 6, 9:36 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 936 PM EDT WED MAY 6 2009 VAZ065-066-070230- LUNENBURG VA-MECKLENBURG VA- 936 PM EDT WED MAY 6 2009 ...STRONG THUNDERSTORM OVER MECKLENBURG COUNTY MOVING INTO SOUTHEASTERN LUNENBURG... AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF SOUTH HILL...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NORTH VIEW AT 950 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
Special weather statement, May 6, 9:48 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 948 PM EDT WED MAY 6 2009 MDZ024-025-VAZ099-070230- ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD- 948 PM EDT WED MAY 6 2009 ...STRONG THUNDERSTORM MOVING INTO ACCOMACK COUNTY... AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF POCOMOKE CITY...OR ABOUT 10 MILES SOUTHEAST OF CRISFIELD...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SANFORD AT 955 PM EDT...HALLWOOD AT 1000 PM EDT...OAK HALL AT 1005 PM EDT...NEW CHURCH AT 1010 PM EDT... HORNTOWN AT 1015 PM EDT...GOODWILL AT 1020 PM EDT. WIND GUSTS TO 45 MPH...HEAVY RAINFALL...HAIL AND LIGHTNING ARE EXPECTED WITH THESE STORMS. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
Local storm report, May 6, 9:56 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
956 PM EDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL SOUTH HILL 36.73N 78.13W
05/06/2009 E1.75 INCH MECKLENBURG VA TRAINED SPOTTER
GOLF BALL HAIL REPORTED ON STATE HIGHWAY 47 IN SOUTH HILL
0936 PM TSTM WND DMG BASKERVILLE 36.69N 78.27W
05/06/2009 MECKLENBURG VA TRAINED SPOTTER
TIME IS APPROXIMATE AND BASED ON RADAR DATA...TREES AND
POWER LINES REPORTED DOWN IN TOWN OF BASKERVILLE
&&
05Special weather statement, May 6, 10:03 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1003 PM EDT WED MAY 6 2009 VAZ080-081-070245- DINWIDDIE VA-PRINCE GEORGE VA- 1003 PM EDT WED MAY 6 2009 ...STRONG THUNDERSTORM MOVING ACROSS SOUTH CENTRAL VIRGINIA... AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF DINWIDDIE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CARSON AT 1010 PM EDT...REAMS AT 1015 PM EDT...TEMPLETON AT 1020 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:23 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 52 min |
| May 6, 10:28 PM EDT | Tornado Warning | AKQ | Nottoway, Prince Edward | 32 min |
| May 6, 10:52 PM EDT | Tornado Warning | AKQ | Amelia | 28 min |
| May 7, 12:24 AM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, King William, Richmond, Westmoreland | 51 min |
| May 7, 6:51 PM EDT | Small Craft Advisory | AKQ | 11 hr | |
| May 7, 7:20 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 40 min |
Nearby
Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.